Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for painful bumps on the vagina lips and near the rectal area

Answered by
Dr.
Dr. Timothy Raichle

OBGYN

Practicing since :1999

Answered : 1681 Questions

default
Posted on Wed, 28 Oct 2015 in Women's Health
Question: I have been getting painful pimple like bumps on my vaginal lips and below the hole near my rectum. A pharmacist recommended benadryl cream which helps topically to take away the pain, yet every time I urinate it goes over the bumps near my rectum, etc. and creates pain again. I also have to tilt from side to side or cough in order to urinate now. Why?
doctor
Answered by Dr. Timothy Raichle 23 minutes later
Brief Answer:
I need more details...

Detailed Answer:
Thank you for the question. So, you are 58 years of age and have painful bumps on the labia and in the space between the vagina and rectum. It also hurts while you urinate:

1. When did these first appear?
2. Do they look like blisters?
3. Is there any associated itching?
4. Do you have any medical problems?

Dr. Tim
Above answer was peer-reviewed by : Dr. Neel Kudchadkar
doctor
default
Follow up: Dr. Timothy Raichle 2 hours later
It does not hurt to urinate, just when the urine touches the pimples, then it hurts. It started about a week ago. I have sleep apnea and diabetes. It itched yes, and later felt like pimples, or sores.
doctor
Answered by Dr. Timothy Raichle 29 minutes later
Brief Answer:
Vulvar / vaginal yeast infection

Detailed Answer:
The absolute most likely cause of what you are describing is related to a yeast infection. The skin is inflamed and tender, and it is not suprising that it is irritated with urine. Also, diabetes is a risk factor for this occurring. Yes, we typically think about a yeast infection as a vaginal discharge that itches, but you can have a local skin reaction that includes what you are describing.

The best treatment is to call your doctor for a prescription for an oral medication called Diflucan. You can use over the counter creams, but they will take much longer to work. For the itching, hydrocortisone cream will work much better than Benadryl. Finally, it is worth re-visiting whether your diabetes is in good control, because if it is not, then this will be more difficult to control over time.

Dr. Tim
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Diflucan

doctor1 MD

Hi, I am a 57 year old female who had a hysterectomy at age 28 due to 2 Class 4 paps. I am an RN and was than employed by the OB-GYN. The doctor suggested it. I have not taken hormone replacements. I have seen 2 doctors in the last 7-8 months, I know I have vaginal dryness but I know bleed when I wipe and burn to open areas. There is a slight itch which I took 2 doses of Diflucan. My girlfriend who is an ER nurse looked today and said it looked like I have cellulitis. It hhas kept me up thru the night and I am very uncomfortable.I have called the Bioidentical Hormone replacement therapy md s. None take insurance, it is all self pay, which I can not afford, My daughter is a breat cancer survivor, which is one reason I avoided hormones. Any suggestions would be appreciated. Thank You

doctor1 MD

Dr, I have been diagnosed with sjogrens and they put me on hydroxychlor 200mg which is the generic for plaquenil and I have been on it for a month now . And Pilocarpine 5mg which is generic for salagen as needed. And I have only taking this medicine 2 times. I am now having a white discharge. Can plaquenil cause yeast infections? What should I do? I took a diflucan last night that I had before I was ever diagnosed from when I was on antibiotics one time and found out from the web sites that you shouldn t take plaquenil with diflucan. HELP

doctor1 MD

Good day. I have noticed a strongish smell after urinating. The pharmacist said its either a fungal or bacterial infection. Diflucan was suggested, but that would only sort out a fungal infection not a bacterial?? i had been on antibiotics a while ago and my life is very stressful right now due to my mother being ill. In the past I would use Diflucan after antibiotics to get rid of the candida which antibiotics cause. NOw there is only a smell of the urine but no actual discharge.

doctor1 MD

My Daughter was misdiagnosed with herpes in Jan. where we later found that it was a bacterial infection. March she was dx. with type 1 DM. She has had 2 subsequent infections since tx: difulcan and flaagl. Today she baffled her OB with skin irritation that presents with white overlay of reddened dermial layer and raised papilli. this extends around the labia and diffusely encompassing the anus. 10/10 pain not relieved with 800mg of advil they aasked her to start taking Valtrex of which they have previously treated her with in conjunction with flaggl and diflucan. please advise

doctor1 MD

I Have had blood on pillow and on parts of my sheets not always where my head would be. Last time I had blood all over my bed for over a year and it never showed on my nightgown or bras or clothes. I had blood twice on my bra and it was. Stage one...

doctor1 MD

I am on my second "bout" of dysphagia caused by esophagitis . Each time it takes 3-4 months to heal, before I can eat normally again. I am on Nexium 40 mgs daily and take 300 mgs of Ranitidine nightly. This will heal it again. But until then-this...

doctor1 MD

I had a double masectomy about four years ago. I had expanders put in. three months l blew up. I got a bad Staph infection. I was on keflex 1.5 Years. . I had DUCTAL INSITU STAGE zero.The breast surgeon gave us information and let us make the...